Alert archive / Montana / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 28, 2019, 8:29 PM MDT for Phillips County, Valley County, Montana. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2019, 8:29 PM MDT (02:29 UTC)
- Expired
- Jun 28, 2019, 10:18 PM MDT
- In force
- 109 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 51 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 485 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:29 PM MDT, 6 hours earlier.
Area forecast discussion, Jun 28, 2:29 PM MDT, 6 hours before
Area Forecast Discussion National Weather Service Glasgow MT 229 PM MDT Fri Jun 28 2019 .DISCUSSION... Pleasant weather conditions prevailed across Northeast Montana this afternoon. No shower activity was observed. Latest Storm Prediction Center guidance indicated an Enhance risk of severe weather for parts of central and northeastern Montana and Slight risk elsewhere. There is a higher risk for large Hail to occur than yesterday. Dew point temperatures has steadily increasing late this afternoon, with latest surface observations showing dew point temperatures reaching mid 60s in some areas. This moist environment, combined with favorable upper level conditions will trigger strong to severe thunderstorms later this afternoon into this evening across the forecast area. Latest high resolution models forecast most of the activity to move out of the area into Northwestern North Dakota by early Saturday. For Saturday and Sunday, an improvement in weather conditions is expected, with a slight chance for showers and thunderstorm Sunday afternoon. For the rest of next week, no major events are expected at this time. FGC && .AVIATION... MVFR or IFR this evening as thunderstorms move across the region. Some of the storms could be severe and may produce locally heavy rainfall. The greatest chances for showers and storms for KGGW and KOLF will be between 02Z and 06Z, with KGDV and KSDY more likely to experience storms between 06 and 09Z tonight. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Central and Southeast Phillips...Central and Southern Valley...Daniels...Eastern Roosevelt...Northern Phillips...Northern Valley...Sheridan... Southwest Phillips...Western Roosevelt. && weather.gov/glasgow
In the hours before
Local storm report, Jun 28, 7:32 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
732 PM MDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 8 SW ZORTMAN 47.84N 108.65W
06/28/2019 E60.00 MPH PHILLIPS MT TRAINED SPOTTER
ALSO HAD PEA SIZE HAIL
&&
BBSpecial weather statement, Jun 28, 8:01 PM MDT, 28 minutes before
Special Weather Statement National Weather Service Glasgow MT 801 PM MDT Fri Jun 28 2019 MTZ016-017-059-290245- Central and Southeast Phillips MT-Northern Phillips MT- Central and Southern Valley MT- 801 PM MDT Fri Jun 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PHILLIPS AND NORTHWESTERN VALLEY COUNTIES UNTIL 845 PM MDT... At 801 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Malta, moving northeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Malta, Saco, Bowdoin and Sleeping Buffalo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until midnight MDT for northeastern Montana. LAT...LON 4818 10765 4827 10798 4861 10773 4851 10721 TIME...MOT...LOC 0201Z 218DEG 24KT 4832 10770 Mottice
Local storm report, Jun 28, 8:04 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
804 PM MDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 9 S ZORTMAN 47.79N 108.52W
06/28/2019 M1.25 INCH PHILLIPS MT TRAINED SPOTTER
HAIL FELL BETWEEN 730 AND 755 PM.
&&
AVERYThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:52 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 53 min |
| Jun 28, 7:18 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 72 min |
| Jun 28, 8:01 PM MDT | Special Weather Statement | GGW | Phillips | 44 min |
| Jun 28, 8:01 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 40 min |
| Jun 28, 8:05 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 55 min |
| Jun 28, 8:13 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 62 min |
| Jun 28, 8:20 PM MDT | Tornado Warning | GGW | Phillips | 25 min |
| Jun 28, 8:54 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 66 min |
| Jun 28, 9:09 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 31 min |
| Jun 28, 9:23 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 67 min |
| Jun 28, 9:33 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 72 min |
| Jun 28, 10:14 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 61 min |
| Jun 28, 10:16 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, McCone, Roosevelt, Valley | 59 min |
| Jun 28, 10:25 PM MDT | Tornado Warning | GGW | Valley | 20 min |
| Jun 28, 10:55 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 80 min |
| Jun 28, 11:06 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Richland, Roosevelt | 54 min |
| Jun 28, 11:09 PM MDT | Tornado Warning | GGW | McCone, Richland, Roosevelt | 36 min |
| Jun 28, 11:55 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 38 min |
| Jun 28, 11:57 PM MDT | Special Weather Statement | GGW | Sheridan | 63 min |
| Jun 29, 12:36 AM MDT | Tornado Warning | GGW | Sheridan | 24 min |
| Jun 29, 2:10 AM MDT | Special Weather Statement | GGW | Richland | 65 min |
| Jun 29, 3:21 AM MDT | Severe Thunderstorm Warning | GGW | Richland | 24 min |
| Jun 29, 12:59 PM MDT | Special Weather Statement | GGW | Sheridan | 46 min |
| Jun 29, 1:06 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 22 min |
| Jun 29, 1:17 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 16 min |
Nearby
Flash Flood Warnings in Montana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.